Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 17, 2013, 3:26 PM CDT for 4 counties in Illinois. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 3:26 PM CDT (20:26 UTC)
- Expired
- Apr 17, 2013, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL
The radar
The Lincoln radar (KILX), 134 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 3:26 PM CDT | HAIL 1 | Ese Bowen, IL | |
| Apr 17, 3:31 PM CDT | HAIL 0.75 | 4 Se Carthage, IL | |
| Apr 17, 3:40 PM CDT | HAIL 1 | Nnw Augusta, IL | PEA TO QUARTER SIZE |
| Apr 17, 4:00 PM CDT | HAIL 1 | Augusta, IL | OBSERVED AT AUGUSTA POST OFFICE. ESTIMATED TIME. RELAYED BY COOP OBSERVER. CORRECTED LOCATION. |
| Apr 17, 4:11 PM CDT | HAIL 0.75 | 2 Wsw Industry, IL | |
| Apr 17, 4:16 PM CDT | HAIL 0.25 | 5 Wsw Vermont, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 9:14 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS53 KDVN 172026
SVRDVN
ILC067-071-109-187-172115-
/O.NEW.KDVN.SV.W.0007.130417T2026Z-130417T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 415 PM CDT
* AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOWEN...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MACOMB...AUGUSTA...COLMAR...TENNESSEE...FANDON...LA HARPE...
COLCHESTER...BLANDINSVILLE...INDUSTRY...WESTERN ILLINOIS
UNIVERSITY...SCIOTA...RARITAN...GOOD HOPE...ADAIR...BARDOLPH...NEW
PHILADELPHIA...BUSHNELL...LITTLE SWAN LAKE...PRAIRIE CITY AND
BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4019 9116 4026 9123 4070 9090 4074 9044
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2026Z 231DEG 43KT 4025 9105
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN7 follow-up statements
661
WWUS53 KDVN 172036
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT WED APR 17 2013
ILC067-071-109-187-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-WARREN IL-HENDERSON IL-HANCOCK IL-
336 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HANCOCK...SOUTHEASTERN HENDERSON...SOUTHERN WARREN AND MCDONOUGH
COUNTIES UNTIL 415 PM CDT...
AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLMAR...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MACOMB...COLMAR...TENNESSEE...FANDON...LA HARPE...COLCHESTER...
BLANDINSVILLE...INDUSTRY...WESTERN ILLINOIS UNIVERSITY...SCIOTA...
RARITAN...GOOD HOPE...ADAIR...BARDOLPH...NEW PHILADELPHIA...
BUSHNELL...LITTLE SWAN LAKE...PRAIRIE CITY...WEBSTER AND FOUNTAIN
GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4019 9116 4026 9123 4070 9090 4074 9044
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2036Z 231DEG 43KT 4032 9092
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN066
WWUS53 KDVN 172046
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 PM CDT WED APR 17 2013
ILC071-172055-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
HENDERSON IL-
346 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4019 9116 4040 9102 4060 9087 4074 9044
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2045Z 225DEG 46KT 4030 9088
$$
ILC067-109-187-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-WARREN IL-HANCOCK IL-
346 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK...SOUTHEASTERN WARREN AND MCDONOUGH COUNTIES UNTIL 415 PM
CDT...
AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLMAR...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FANDON AND COLCHESTER AROUND 355 PM CDT.
WESTERN ILLINOIS UNIVERSITY AND MACOMB AROUND 405 PM CDT.
BARDOLPH AND GOOD HOPE AROUND 410 PM CDT.
BUSHNELL AND PRAIRIE CITY AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARGYLE LAKE STATE PARK...
MACOMB MUNICIPAL AIRPORT...SCOTTSBURG...WALNUT GROVE AND PRAIRIE CITY
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4019 9116 4040 9102 4060 9087 4074 9044
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2045Z 225DEG 46KT 4030 9088
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN034
WWUS53 KDVN 172054
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT WED APR 17 2013
ILC067-109-187-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-WARREN IL-HANCOCK IL-
354 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK...SOUTHEASTERN WARREN AND MCDONOUGH COUNTIES UNTIL 415 PM
CDT...
AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FANDON...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTERN ILLINOIS UNIVERSITY AND MACOMB AROUND 405 PM CDT.
BARDOLPH AND GOOD HOPE AROUND 410 PM CDT.
BUSHNELL AND PRAIRIE CITY AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MACOMB MUNICIPAL AIRPORT...
SCOTTSBURG...WALNUT GROVE AND PRAIRIE CITY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4019 9116 4040 9102 4060 9087 4074 9044
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2055Z 225DEG 46KT 4039 9076
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN042
WWUS53 KDVN 172059
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 PM CDT WED APR 17 2013
ILC187-172109-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
WARREN IL-
359 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4019 9116 4040 9102 4056 9080 4061 9047
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2059Z 225DEG 46KT 4042 9071
$$
ILC067-109-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-HANCOCK IL-
359 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK AND MCDONOUGH COUNTIES UNTIL 415 PM CDT...
AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FANDON...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MACOMB AROUND 405 PM CDT.
BARDOLPH AND GOOD HOPE AROUND 410 PM CDT.
BUSHNELL AND NEW PHILADELPHIA AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MACOMB MUNICIPAL AIRPORT AND
SCOTTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4019 9116 4040 9102 4056 9080 4061 9047
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2059Z 225DEG 46KT 4042 9071
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN803
WWUS53 KDVN 172103
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 PM CDT WED APR 17 2013
ILC067-109-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-HANCOCK IL-
403 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK AND MCDONOUGH COUNTIES UNTIL 415 PM CDT...
AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INDUSTRY...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAIR AND NEW PHILADELPHIA AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PENNINGTON POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4033 9103 4045 9095 4056 9080 4061 9047
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2104Z 227DEG 42KT 4032 9063
HAIL...1.25IN
WIND...<50MPH
$$
ERVIN835
WWUS53 KDVN 172109
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT WED APR 17 2013
ILC067-109-172115-
/O.CON.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-HANCOCK IL-
409 PM CDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HANCOCK AND MCDONOUGH COUNTIES UNTIL 415 PM CDT...
AT 406 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INDUSTRY...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAIR AND NEW PHILADELPHIA AROUND 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4033 9103 4045 9095 4056 9080 4061 9047
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2110Z 227DEG 42KT 4036 9056
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN385
WWUS53 KDVN 172112
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 PM CDT WED APR 17 2013
ILC067-109-172123-
/O.EXP.KDVN.SV.W.0007.000000T0000Z-130417T2115Z/
MCDONOUGH IL-HANCOCK IL-
412 PM CDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND
MCDONOUGH COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4033 9103 4045 9095 4056 9080 4061 9047
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 2113Z 227DEG 42KT 4038 9052
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:19 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 17, 3:19 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED APR 17 2013
.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013
WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.
TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.
THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.
FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 249 PM CDT WED APR 17 2013
IFR CIGS/VIS IN NUMEROUS THUNDERSTORMS PRODUCING TORRENTIAL RAIN
REMAINDER OF THIS AFTERNOON AND TONIGHT...INTO THURSDAY. EAST TO
SOUTHEAST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
AFTERNOON BECOMING SOUTH TONIGHT THEN SOUTHWEST ON THURSDAY.
&&
.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013
A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...HAASE
HYDROLOGY...HAASEHazardous weather outlook, Apr 17, 10:16 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1016 AM CDT WED APR 17 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1016 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO OCCUR. SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD BE APPRECIATED. HAASE
In the hours before
Local storm report, Apr 17, 2:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 WSW MACOMB 40.46N 90.76W
04/17/2013 M1.00 INCH MCDONOUGH IL TRAINED SPOTTER
&&
OLSENLocal storm report, Apr 17, 3:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL MACOMB 40.47N 90.68W
04/17/2013 M0.75 INCH MCDONOUGH IL TRAINED SPOTTER
PEA TO PENNY SIZED HAIL. MOST OF THE STONES WERE PENNY
SIZED.
0258 PM HAIL SW COLCHESTER 40.42N 90.80W
04/17/2013 M0.75 INCH MCDONOUGH IL TRAINED SPOTTER
&&
DCLocal storm report, Apr 17, 3:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 1 N VAN HORNE 42.02N 92.09W
04/17/2013 M1.21 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL SINCE 5AM.
&&
OLSENLocal storm report, Apr 17, 3:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM FLASH FLOOD MACOMB 40.47N 90.68W
04/17/2013 MCDONOUGH IL TRAINED SPOTTER
INTERSECTION OF JACKSON AND WARD ESTIMATE 1 FOOT OF WATER
ON ROADS. CURRENTLY MODERATE RAIN.
&&
OLSENLocal storm report, Apr 17, 3:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 4 NE SUTTER 40.32N 91.29W
04/17/2013 M0.50 INCH HANCOCK IL TRAINED SPOTTER
&&
DCLocal storm report, Apr 17, 3:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 3 WSW CHADWICK 42.00N 89.94W
04/17/2013 M2.33 INCH CARROLL IL COCORAHS
IN THE PAST 8 HOURS
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 6:51 AM CDT | Special Weather Statement | DVN | Henderson, McDonough, Warren | 54 min |
| Apr 17, 8:52 AM CDT | Special Weather Statement | DVN | Carroll, Stephenson | 53 min |
| Apr 17, 11:17 AM CDT | River Flood Warning | DVN | Whiteside | 9 days |
| Apr 17, 11:17 AM CDT | River Flood Warning | DVN | Henry, Rock Island | 18 days |
| Apr 17, 11:41 AM CDT | River Flood Warning | DVN | Rock Island, Whiteside | 7 days |
| Apr 17, 11:41 AM CDT | River Flood Warning | DVN | Rock Island | 7 days |
| Apr 17, 11:41 AM CDT | River Flood Warning | DVN | Hancock | 14 days |
| Apr 17, 11:41 AM CDT | River Flood Warning | DVN | Hancock | 35 days |
| Apr 17, 12:07 PM CDT | Flash Flood Warning | DVN | Rock Island | 6 hr |
| Apr 17, 12:22 PM CDT | Flash Flood Warning | DVN | Carroll, Whiteside | 6 hr |
| Apr 17, 12:33 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer | 42 min |
| Apr 17, 2:22 PM CDT | Special Weather Statement | DVN | McDonough | 53 min |
| Apr 17, 2:25 PM CDT | Special Weather Statement | DVN | Bureau | 65 min |
| Apr 17, 2:44 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough, Warren | 46 min |
| Apr 17, 3:08 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 6 hr |
| Apr 17, 5:17 PM CDT | Special Weather Statement | DVN | Hancock, Henderson | 58 min |
| Apr 17, 6:21 PM CDT | River Flood Warning | DVN | Hancock, McDonough | 6 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.